Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 56, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 23, 2025, 6:00 PM MDT for Sheridan County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2025, 6:00 PM MDT (00:00 UTC)
- Expired
- May 23, 2025, 6:45 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:59 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:20 PM MDT, 40 minutes earlier. Its key messages:
- A few severe storms are possible this evening for areas southwest of a Bingham through Wellfleet line. Large hail and damaging winds are the primary threats.
- A slow moving upper low will bring cloudy skies, cool highs in the 50s to near 60 and widespread precipitation across much of western and north central Nebraska for Memorial Day weekend.
- Temperatures will remain cool in the 60s Tuesday and Wednesday, warming into the 70s by next Friday. Daily chances for showers and thunderstorms continue each day.
Area forecast discussion, May 23, 5:20 PM MDT, 40 minutes before
Area Forecast Discussion National Weather Service North Platte NE 620 PM CDT Fri May 23 2025 .KEY MESSAGES... - A few severe storms are possible this evening for areas southwest of a Bingham through Wellfleet line. Large hail and damaging winds are the primary threats. - A slow moving upper low will bring cloudy skies, cool highs in the 50s to near 60 and widespread precipitation across much of western and north central Nebraska for Memorial Day weekend. - Temperatures will remain cool in the 60s Tuesday and Wednesday, warming into the 70s by next Friday. Daily chances for showers and thunderstorms continue each day. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 247 PM CDT Fri May 23 2025 Scattered showers and a few thunderstorms continued this afternoon east of Springview through Burwell ahead of a slowly advancing H7 trough. To our west, showers and a few thunderstorms have developed this afternoon across far southeast Wyoming and north central Colorado. This is behind a warm front extending from near Medicine Bow Wyoming through Wray Colorado. A distinct western edge of the stratus extends north to south across the panhandle west of Chadron through Sidney. Surface based CAPEs have increased to 1000 to near 2000 J/KG across the panhandle this afternoon. Expecting storms to move into the western panhandle and into portions of the eastern panhandle and southwest Nebraska by early evening, though coverage may tend to be isolated. Forecast soundings within the aforementioned instability axis show ample deep layer shear for updraft organization, with lengthening hodographs with height. Bunkers right mover storm motion vectors are to the southeast, suggesting supercells will likely ride the instability axis from northwest to southeast. This scenario would largely limit the severe threat to areas west of HWY 61, with the majority of storms remaining across the southern panhandle and northeast Colorado. Any storms that can translate into the southeast panhandle and far southwest Nebraska would pose a threat for large hail and damaging winds. A brief lull in precipitation is then expected late evening, with some increase in showers and storms across southwestern areas beginning after 06Z through 12Z (where POPs increase to up to 60 percent). This is indicated most by the latest runs of the RAP13, and to a lesser extent the HRRR. A negatively tilted H7 trough moving into the area is shown to contribute to this activity. Otherwise low stratus overnight with patchy fog expected late evening and overnight. Surface low pressure will deepen over western Colorado tomorrow afternoon. This leads to strengthening upslope easterly flow tomorrow afternoon, and to widespread shower development, in addition to embedded thunderstorms across the western Sandhills and southwest. Limited instability will largely lessen the severe weather threat tomorrow, especially within the still strongly sheared environment, though a few strong storms are possible in the western Sandhills far southwest. Categorical POPs Saturday night as a Northern Plains trough drops into Nebraska. Beneficial rainfall is the most likely outcome, with the potential for amounts nearing 1" locally through Saturday night. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 247 PM CDT Fri May 23 2025 A broad, slow moving upper trough over the Northern and Central Plains will keep the threat for widespread precipitation going into Sunday and the Memorial Day holiday, before confidence begins to wane by midweek. The upper trough is shown to gradually move over the Great Lakes and middle Mississippi Valley by Thursday, with upper ridging favored to move in by next Friday. Daily precipitation chances still exist Wednesday through Friday. Persistent cloudiness will keep temperatures below average (highs in 50s to near 60 Sunday and Monday) for Memorial Day weekend, 60s Wednesday, and 70s by next Friday. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 620 PM CDT Fri May 23 2025 For the KLBF terminal: Ceilings will fall into the evening hours becoming IFR after 09z Saturday. IFR ceilings around 500 FT AGL will persist through the late morning hours before lifting to around 1100 FT AGL after 19z Saturday. Rain showers are likely Saturday afternoon at the terminal. For the KVTN terminal: IFR ceilings will persist over the next 24 hours and will generally be below 1000 FT AGL. Some LIFR ceilings under 500 FT AGL are possible from 05z to 16z Saturday with patchy fog expected. Visibilities may reach around 1SM from 09z to 13z Saturday morning. In addition, there will be a good threat for showers Saturday afternoon at the terminal after 18z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, May 23, 10:13 AM MDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1113 AM CDT Fri May 23 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-241615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1113 AM CDT Fri May 23 2025 /1013 AM MDT Fri May 23 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. There is a slight risk for severe thunderstorms this evening. The area of greatest concern will be across southwest Nebraska, generally along and west of Highway 61. Large hail and damaging winds are the main hazards, however, a tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to widespread showers and thunderstorms are expected across western and north central Nebraska Saturday afternoon and evening. A strong storm or two cannot be ruled out near and south of Highway 6, with hail and strong winds as the main threats. Near daily threats for showers and thunderstorms continue into the weekend and early next week. At this time, the threat for severe weather appears low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| May 24, 7:16 AM MDT | Special Weather Statement | LBF | Deuel | 44 min |
| May 24, 2:40 PM MDT | Special Weather Statement | LBF | Perkins | 50 min |
| May 24, 3:06 PM MDT | Special Weather Statement | LBF | Hayes | 39 min |
| May 24, 3:41 PM MDT | Special Weather Statement | LBF | Hayes | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.